MAUDE Adverse Event Report: GETINGE DISINFECTION AB WD15 CLARO; DISINFECTOR, MEDICAL DEVICES

GETINGE DISINFECTION AB WD15 CLARO; DISINFECTOR, MEDICAL DEVICES
Model Number WD15 CLARO
Medical Device Problem Codes No Apparent Adverse Event (3189); Device Handling Problem (3265); Sharp Edges (4013)
Health Effect - Clinical Code Injury (2348)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information will be provided following the conclusion of the investigation.
 
Event or Problem Description
On (b)(6) 2021, getinge became aware of an issue with wd15 claro washer disinfector.As it was stated, the list in the door has been bended and one of the users cut himself on the edge of the groove for the hatch gasket.As it was provided, operator did not need a medical intervention, however taking under consideration the worse case scenario which could lead to the serious injury we decided to report this case to competent authorities.
 
Event or Problem Description
Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative
On 15th february 2021 getinge received a customer product complaint concerning sharp edge on the exposed groove for the gasket¿s hatch.The involved device is a wd15 claro (ge15) with the serial number: (b)(6) and udi number (b)(4) manufactured on 2019-12-02 and installed in the facility on 2020-03-31.Performed trend review shows that there is no trend observed with this specific complaint type.When considering the device part, the situation is rather isolated to this particular customer.The complaint at hand included allegation of an adverse situation related to a cut sustained as an effect of operator¿s contact with the exposed edge.No documented proof of the cut was received.The contact was considered to be made in error, namely not in line with usual working practice.Review of the device¿s user manual `getinge wd15 claro ge15 user manual 6001396602` rev.H showed however no specific point in the document that would warn the user and prevent reaching inside the chamber without pulling out the top tray from the machine first.At that time and with the information gathered we decided to report the incident to the competent authorities in abundance of caution.Conducted investigation consist the test performed in accordance to ul 1439 - standard for safety tests for sharpness of edges on equipment with the sharpness tester identified by number #7426.During the test five different devices were evaluated.As a result none of the tested devices had confirmed sharp edges in the alleged place that could led to cut-type injury when contacted during normal use or user maintenance.To sum up, the most probable root cause which contributed to the situation described was connected with the insufficient instructions available for the user in regards to the loading/ unloading procedure.This directly led to the situation when the operator touched the edge and alleged to cut the skin.However, performed evaluation proofed that the edges are not sharp, thus the product malfunction was not confirmed.When the event occurred, the washer disinfector was directly involved in the reported incident however it is concluded to have met its specification as there was no product deficiency conform.None of the provided information indicates that upon the event occurrence the device was being used for patient treatment.Given the findings of this investigation getinge shall continue to monitor for any further events of this nature.We confirmed that even if the edge of the gasket groove is exposed it does not have a sharp edge and is not likely to bring on any hazardous situation for the operator.Should we receive any further customer product complaints of this kind, we will not see them as reportable under vigilance reporting requirements as long as there would be no further situation associated with the product issue.
 
Event or Problem Description
Manufacturer's reference number: (b)(4).
 
Additional Manufacturer Narrative

Brand Name
WD15 CLARO
Common Device Name
DISINFECTOR, MEDICAL DEVICES
Manufacturer (Section D)
GETINGE DISINFECTION AB
ljungadalsgatan 11
vaxjo
MDR Report Key11378826
Report Number9616031-2021-00006
Device Sequence Number17108518
Product Code MEC
UDI-Device Identifier07340153700239
UDI-Public(01)07340153700239
Combination Product (Y/N)N
Initial Reporter CountrySW
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model NumberWD15 CLARO
Device Catalogue NumberGE15-003
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 02/15/2021
Supplement Date Received by Manufacturer03/11/2021
06/11/2021
Initial Report FDA Received Date02/25/2021
Supplement Report FDA Received Date04/02/2021
06/22/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;